U.S. doctors online nowAsk doctors free
Rolling Prairie, IN
A 25-year-old female asked:

I have been spotting (light flow and brown) for 2 week and then off 2 week. no period. i am on birth control, skip placebo. what could be the cause?

1 doctor answer1 doctor weighed in
Dr. Ralph Boling
Obstetrics and Gynecology 39 years experience
Thinning of the: uterine lining can be the most likely cause. The lining thins from the use of oral contraceptives, and usually is a good thing. If bleeding continues talk to your doctor, however taking a break in your pills for 5 days may allow the lining to thicken slightly and stop the bleeding. You would need to use condoms for intercourse, if using this idea, talk to your doctor first.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated May 1, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.